Alert archive / Ohio / Flash Flood Warnings in 2011
Flash Flood Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 23, 2011, 6:47 AM EDT for 6 counties in Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 6:47 AM EDT (10:47 UTC)
- Expired
- May 23, 2011, 9:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Madison County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:35 AM EDT | FLASH FLOOD | Ashville, OH | WATER UP TO 1 FOOT DEEP RUNNING OVER ROUTE 752 NEAR ASHVILLE. |
| May 23, 7:41 AM EDT | FLASH FLOOD | Ashville, OH | CAR SUBMERGED ON ROUTE 752 NEAR ASHVILLE. |
| May 23, 8:00 AM EDT | FLASH FLOOD | 1 W Darbyville, OH | HIGH WATER RUSHING OVER ROUTE 316. |
| May 23, 8:15 AM EDT | FLASH FLOOD | Ashville, OH | WATER UP TO 1 FOOT DEEP RUNNING OVER ROUTE 752 NEAR ASHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
019 WGUS51 KILN 231047 FFWILN OHC027-047-049-057-097-129-231345- /O.NEW.KILN.FF.W.0025.110523T1047Z-110523T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 647 AM EDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FAYETTE COUNTY IN CENTRAL OHIO... SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL OHIO... SOUTHEASTERN MADISON COUNTY IN CENTRAL OHIO... NORTHERN PICKAWAY COUNTY IN CENTRAL OHIO... NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO... SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO... * UNTIL 945 AM EDT. * AT 642 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO 3 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 2 INCHES POSSIBLE THROUGH 945 AM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CIRCLEVILLE... ASHVILLE...BLOOMINGBURG...JEFFERSONVILLE...MOUNT STERLING...SOUTH BLOOMFIELD AND WILLIAMSPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA... ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO HIGHER GROUND IMMEDIATELY. NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES. DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING WATER. && LAT...LON 3989 8299 3959 8284 3950 8383 3962 8384 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 23, 4:30 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 23, 4:30 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EDT MON MAY 23 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE WARM AND HUMID AIRMASS TODAY. A COLD FRONT WILL APPROACH TONIGHT AND STALL OUT ACROSS THE REGION ON TUESDAY. A WAVE OF LOW PRESSURE TRACKING ALONG THIS FRONT WILL ENHANCE THUNDERSTORM CHANCES ON TUESDAY. THIS FRONT WILL REMAIN ACROSS THE AREA THROUGH MUCH OF THE WEEK...OFFERING MORE UNSETTLED WEATHER RESULTING IN SHOWERS AND THUNDERSTORMS STORMS THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED THUNDERSTORMS MOVING INTO WESTERN OHIO ASSOCIATED WITH 45-50KT LLJ. EXPECT THESE STORMS TO WEAKEN SOME AND TRACK ACROSS ILN/S FA EARLY WITH THE FAVORABLE FORCING SHIFTING EAST. A FEW OF THESE STORMS WILL PRODUCE GUSTY WINDS AND HAIL UP TO A HALF INCH. UPPER LEVEL LOW OVER THE UPR MS VLY TO OPEN UP AND TRACK ACROSS THE GREAT LAKES TODAY. BAND OF 45-50KT WESTERLY H5 LEVEL WINDS ASSOCIATED WITH MID LEVEL S/W TO ROTATE THRU THE SRN GREAT LAKES THIS AFTN. IN RESPONSE TO THIS S/W A SOUTHWESTERLY LLJ OF 45-50 KTS PROVIDES A GOOD AXIS OF LOW LEVEL CONVERGENCE LATE THIS AFTN. EXPECT MODERATE TO STRONG INSTABILITY TO DEVELOP WITH BLYR CAPES OF 2000-2500 J/KG. THIS INSTBY COMBINED WITH THE AFOREMENTIONED FORCING WILL LEAD TO ORGANIZED THUNDERSTORM DEVELOPMENT THIS AFTN. WL CONTINUE TO HIGHLIGHT THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL THIS AFTN AND EVENING. HAVE LKLY POPS DURG THE AFTN TO ACCOUNT FOR THESE STORMS. HAVE GENERALLY TRENDED HIGH TEMPS TOWARD WARMER MAV GUID NUMBERS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... EXPECT ONGOING CONVECTION THIS EVENING ASSOCIATED WITH 45-50KT LLJ AND MOD TO STG INSTBY AHD OF FRONTAL BOUNDARY THIS EVENING. AFTER THIS CONVECTION SHIFTS EAST...EXPECT A BRIEF LULL IN CONVECTIVE ACTIVITY. NUMERICAL MODELS DROP THE FRONTAL BOUNDARY INTO OHIO TONIGHT AND STALL IT OUT E-W PARALLEL TO THE WESTERLY UPR LEVEL FLOW ON TUESDAY. ALL MODELS INDUCE A SFC WAVE ON THIS FRONT IN RESPONSE TO MID LEVEL S/W. 00Z NAM WAS OVERDONE WITH THIS WAVE AND TOO QUICK BUT NOW IS MORE IN LINE WITH OTHER MODELS...RIPPLING A WAVE THRU ILN/S FA ON TUE. WL SHOW AN ENHANCED CHANCE OF THUNDER WITH THIS FEATURE WITH THE BEST POPS ALONG AND SOUTH OF I-70 WHERE HAVE CATEGORICAL POPS. EXPECT A BRIEF LULL IN PCPN ACTIVITY TUE NIGHT WITH MINOR MID/UPR LEVEL RIDGING OVER THE REGION AHD OF THE NEXT UPR LOW MOVING INTO THE CENTRAL PLAINS. WL RAMP POPS BACK UP TO LKLY ON WED AS THE UPR LVL FLOW BACKS AND THE FRONT LIFT NORTH AHEAD OF DEEP SFC WAVE MOVING INTO THE MID MS VLY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AN UPPER LEVEL LOW LOCATED IN THE MID MISSISSIPPI VALLEY AT MIDWEEK WILL SLOWLY OPEN UP AND LIFT THROUGH THE OHIO VALLEY AS ANOTHER CLOSED LOW DROPS IN FROM THE NORTHWEST. THERE WILL BE HIGH CHANCES OF PRECIPITATION UNTIL THE LEAD UPPER SYSTEM AND ASSOCIATED SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA ON FRIDAY. TEMPERATURES WILL BECOME COOLER WITH A SUSTAINED CHANCE OF SHOWERS OVER THE WEEKEND AS THE SECOND UPPER LOW SAGS INTO THE REGION. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... A CLUSTER OF THUNDERSTORMS ASSOCIATED WITH A SHORT WAVE TROUGH WILL AFFECT TAF SITES THROUGH 13Z. AFTER A LULL MID MORNING TO EARLY AFTERNOON...CONVECTION WILL REDEVELOP FOR THE REMAINDER OF THE FORECAST PERIOD AS ANOTHER SHORT WAVE MOVES UP FROM SOUTHWEST INTO A DESTABILIZED AIRMASS. BEST CHANCE FOR WIDESPREAD CONVECTION WILL BE AFTER 06Z TUESDAY AT CVG WHEN MODELS AGREE ON TIMING THE ARRIVAL OF THE POTENT SHORT WAVE. WINDS WILL INCREASE THIS AFTERNOON FROM THE SOUTHWEST WITH GUSTS APPROACHING 30 KNOTS. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM... AVIATION...CONIGLIO
Hazardous weather outlook, May 23, 4:47 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 447 AM EDT MON MAY 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 447 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DUE TO A WARM AND UNSTABLE AIRMASS THIS MORNING. A FEW OF THESE STORMS MAY BE SEVERE EARLY THIS MORNING WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. MODERATE INSTABILITY ALONG WITH FAVORABLE SHEAR MAY LEAD TO ORGANIZED THUNDERSTORM RE-DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS WEEK THERE IS ALSO A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, May 23, 3:41 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 AM EDT MON MAY 23 2011
INZ066-074-KYZ091>093-OHZ026-043>046-051>054-060>063-070>072-077>080-
230845-
FRANKLIN IN-DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-BROWN OH-
BUTLER OH-CHAMPAIGN OH-CLARK OH-CLINTON OH-DELAWARE OH-FAYETTE OH-
GREENE OH-HAMILTON OH-HARDIN OH-LOGAN OH-MADISON OH-MIAMI OH-
MONTGOMERY OH-PREBLE OH-SHELBY OH-UNION OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
341 AM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
NORTHERN CLERMONT...WARREN...UNION...SOUTHEASTERN SHELBY...
SOUTHEASTERN PREBLE...MONTGOMERY...MIAMI...MADISON...LOGAN...
SOUTHEASTERN HARDIN...HAMILTON...GREENE...NORTHWESTERN FAYETTE...
WESTERN DELAWARE...CLINTON...CLARK...CHAMPAIGN...BUTLER...
NORTHWESTERN BROWN...CAMPBELL...BOONE...NORTHERN KENTON...EASTERN
DEARBORN AND SOUTHEASTERN FRANKLIN COUNTIES THROUGH 445 AM EDT...
AT 339 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM HUNTSVILLE TO WEST ALEXANDRIA TO WILMINGTON...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DE GRAFF...BELLE
CENTER...BRIGHT...HARRISON...GRATIS...HIDDEN VALLEY...AURORA...
GREENDALE...LAWRENCEBURG...ENGLEWOOD...TIPP CITY AND BELLEFONTAINE.
ALSO...WILMINGTON...ALERT...NORTHWOOD...MCGONIGLE...UNION...
CARYSVILLE...COLLINSVILLE AND ROSEWOOD ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4051 8341 4051 8325 4045 8324 4044 8302
4042 8301 4041 8292 3974 8353 3899 8385
3905 8502 3973 8467 3992 8447 3992 8443
3996 8443 4054 8383 4054 8341Special weather statement, May 23, 4:48 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
448 AM EDT MON MAY 23 2011
INZ066-074-OHZ044>046-052>056-060>065-070>073-077>080-082-230945-
FRANKLIN IN-DEARBORN IN-BROWN OH-BUTLER OH-CHAMPAIGN OH-CLARK OH-
CLINTON OH-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-GREENE OH-
HAMILTON OH-LICKING OH-LOGAN OH-MADISON OH-MONTGOMERY OH-PICKAWAY OH-
PIKE OH-PREBLE OH-ROSS OH-UNION OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
448 AM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...NORTHERN
CLERMONT...WARREN...UNION...ROSS...SOUTHEASTERN PREBLE...NORTHWESTERN
PIKE...PICKAWAY...SOUTHERN MONTGOMERY...MADISON...SOUTHEASTERN
LOGAN...WESTERN LICKING...NORTHERN HAMILTON...GREENE...FRANKLIN...
FAYETTE...WESTERN FAIRFIELD...DELAWARE...CLINTON...CLARK...EASTERN
CHAMPAIGN...BUTLER...NORTHERN BROWN...NORTHERN DEARBORN AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 545 AM EDT...
AT 447 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ASHLEY TO MADISON LAKE TO 11
MILES SOUTH OF NEW MARKET...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...LEESBURG...
DELAWARE...JEFFERSON...WASHINGTON COURT HOUSE...BLOOMINGBURG...
ASHLEY...DUBLIN...LAKE DARBY...HILLIARD...POWELL AND MOUNT STERLING.
ALSO...SAMANTHA...STAUNTON...SHAWNEE HILLS...EAST MONROE...
STRATFORD...COLUMBUS ZOO...LILLY CHAPEL AND LEONARDSBURG ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3942 8285 3909 8308 3919 8507 3957 8473
3982 8395 4049 8347 4041 8292 4036 8292
4035 8275 4028 8274 4027 8249Special weather statement, May 23, 5:51 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 AM EDT MON MAY 23 2011
OHZ045-046-053>056-061>065-070>073-080-231045-
BUTLER OH-CLARK OH-CLINTON OH-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-
FRANKLIN OH-GREENE OH-LICKING OH-MADISON OH-MONTGOMERY OH-PICKAWAY OH-
ROSS OH-UNION OH-WARREN OH-HIGHLAND OH-
551 AM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HIGHLAND...
WARREN...SOUTHEASTERN UNION...NORTHWESTERN ROSS...PICKAWAY...
SOUTHEASTERN MONTGOMERY...MADISON...WESTERN LICKING...GREENE...
FRANKLIN...FAYETTE...WESTERN FAIRFIELD...DELAWARE...CLINTON...EASTERN
CLARK AND SOUTHEASTERN BUTLER COUNTIES THROUGH 645 AM EDT...
AT 546 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF HARMONY TO STATE ROUTE 350 AT US
ROUTE 22 TO SOCIALVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORROW...CEDARVILLE...
WILMINGTON...JAMESTOWN...SOUTH CHARLESTON...SABINA...BLANCHESTER...
CHOCTAW LAKE...JEFFERSONVILLE...LONDON...PLAIN CITY AND WASHINGTON
COURT HOUSE.
ALSO...MIDDLETON CORNER...LUMBERTON...NEW JASPER...CLARKSVILLE...
PITCHIN...MURDOCK...OGDEN AND PAINTERSVILLE ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3945 8290 3924 8336 3930 8444 3962 8425
3999 8363 4002 8358 4001 8352 4005 8351
4038 8296 4033 8274 4028 8274 4027 8248Local storm report, May 23, 5:52 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM TSTM WND GST 4 SSE OWENTON 38.48N 84.81W
05/23/2011 E0 MPH OWEN KY PUBLIC
ESTIMATED WIND GUST TO 65 MPH
&&
ALANRLocal storm report, May 23, 6:03 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND GST 5 E OWENTON 38.55N 84.74W
05/23/2011 M59 MPH OWEN KY MESONET
&&
ALANRSpecial weather statement, May 23, 6:12 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 AM EDT MON MAY 23 2011
KYZ093-096>100-OHZ072-077>082-088-231115-
LEWIS KY-MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-CAMPBELL KY-
ADAMS OH-BROWN OH-CLINTON OH-HAMILTON OH-PIKE OH-SCIOTO OH-
CLERMONT OH-HIGHLAND OH-
612 AM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...CLERMONT...
SOUTHWESTERN SCIOTO...EXTREME WESTERN PIKE...SOUTHEASTERN HAMILTON...
SOUTHWESTERN CLINTON...BROWN...ADAMS...CAMPBELL...BRACKEN...
ROBERTSON...NORTHEASTERN PENDLETON...MASON AND LEWIS COUNTIES THROUGH
715 AM EDT...
AT 608 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM TURPIN HILLS TO PIQUA...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TERRACE PARK...
WITHAMSVILLE...BROOKSVILLE...MILFORD...AMELIA...FELICITY...BATAVIA...
AUGUSTA...BETHEL...WILLIAMSBURG...WASHINGTON AND LEWISBURG.
ALSO...MOUNT CARMEL...CHILO...WOOLCUTT...SUMMERSIDE...LINDALE...
ALHAMBRA...PARINA AND STONEWALL ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
LAT...LON 3840 8348 3843 8358 3848 8359 3852 8364
3845 8385 3848 8394 3843 8399 3845 8409
3918 8448 3934 8342 3854 8314 3852 8314
3843 8323 3839 8323 3838 8341 3839 8342
3837 8345The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Areal Flood Warning | ILN | Adams, Highland, Pike, Scioto | 4 hr |
| May 23, 2:37 AM EDT | Special Weather Statement | ILN | Butler, Darke, Hamilton, Miami, Montgomery, Preble | 53 min |
| May 23, 3:41 AM EDT | Special Weather Statement | ILN | Butler, Champaign, Clark, Clermont, Clinton, Greene and 8 more | 64 min |
| May 23, 4:48 AM EDT | Special Weather Statement | ILN | Butler, Clark, Clinton, Delaware, Fayette, Franklin and 8 more | 57 min |
| May 23, 5:51 AM EDT | Special Weather Statement | ILN | Clinton, Delaware, Fayette, Franklin, Greene, Madison and 2 more | 54 min |
| May 23, 6:12 AM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont, Highland | 63 min |
| May 23, 6:24 AM EDT | Areal Flood Warning | ILN | Clinton, Fayette, Greene, Madison, Pickaway, Ross and 1 more | 3 hr |
| May 23, 9:40 AM EDT | Areal Flood Warning | ILN | Pickaway | 3 hr |
| May 23, 6:22 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 53 min |
| May 23, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Preble | 60 min |
| May 23, 6:52 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 53 min |
| May 23, 6:57 PM EDT | Tornado Warning | ILN | Butler, Hamilton | 30 min |
| May 23, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 1 more | 67 min |
| May 23, 7:11 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 49 min |
| May 23, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Champaign, Clark, Darke, Greene, Miami and 4 more | 59 min |
| May 23, 7:16 PM EDT | Tornado Warning | ILN | Butler, Clermont, Hamilton, Warren | 32 min |
| May 23, 7:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 40 min |
| May 23, 7:36 PM EDT | Tornado Warning | ILN | Darke, Miami | 39 min |
| May 23, 7:40 PM EDT | Tornado Warning | ILN | Miami, Shelby | 35 min |
| May 23, 7:56 PM EDT | Tornado Warning | ILN | Champaign, Clark, Greene | 34 min |
Nearby
Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.